Tennessee, 2004Damaging Wind in Tennessee, August 24, 2004
August 24, 2004 · NWS OHX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 24, 12:00 PM CST, 30 minutes earlier.
Area forecast discussion, Aug 24, 12:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT TUE AUG 24 2004
.DISCUSSION...
WARM HUMID AIR MASS IN PLACE ACROSS THE REGION WITH SURFACE HIGH AND
UPPER LEVEL RIDGE NOW WELL TO OUR EAST ALLOWING FOR A BROAD
SOUTHWESTERLY FLOW REGIME TO BECOME ENTRENCHED OVER THE AREA. A SERIES
OF UPPER LEVEL VORTICITY CENTERS WILL TRAVERSE THE MEAN FLOW AND WITH
AFTERNOON HEATING AND INSTABILITY...SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FOR THE NEXT SEVERAL DAYS. IT WILL BE DIFFICULT TO DETERMINE
WHEN AND WHERE THESE WILL OCCUR AS FORCING IS NOT VERY CONCENTRATED.
WILL KEEP POPS RUNNING NEXT SEVERAL DAYS WITH NO MAJOR CHANGE IN
TEMPS EXPECTED.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BOYD
01
Hazardous weather outlook, Aug 24, 4:25 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT TUE AUG 24 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
525 AM CDT TUE AUG 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE
TENNESSEE...MAINLY DURING THE AFTERNOON. THE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS. THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT
WEEK. THUNDERSTORMS LOOK TO BE SCATTERED UNTIL A COLD FRONT MOVES IN
SUNDAY OR MONDAY...WHEN THE PRECIPITATION MAY BECOME WIDESPREAD. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.
04
Thunderstorm Wind, Davidson
- When
- August 24, 12:30 PM CST
- Where
- Davidson County, 5 mi NE of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.183, -86.767
NWS employee on his way to work reported several trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Missouri, August 24, 2004$28,000 · 55 kt wind · 4 events
- Flash Flood and Damaging Winds in Indiana, August 24, 2004$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, August 24, 20041 injured · $15,000 · 1 in hail · 4 events
- Heavy Rain in Washington, August 24, 2004$25,000 · 1 event
- Flash Flood and Flooding in Oregon, August 24 to 26, 200413 events
- Flood and Hail in Kansas, August 24, 20041 in hail · 4 events
- Hail in Kansas, August 24, 20041 in hail · 3 events
- Flash Flood and Hail in Kansas, August 24, 20040.88 in hail · 2 events
- Damaging Winds in Missouri, August 24, 200455 kt wind · 2 events
- Flash Flood and Damaging Wind in Illinois, August 24, 200452 kt wind · 2 events
- Flash Flood in Missouri, August 24, 20041 event
- Damaging Wind in Louisiana, August 24, 2004$5,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417620.